Cookies

We use cookies to ensure that we give you the best experience on our website. By continuing to browse this repository, you give consent for essential cookies to be used. You can read more about our Privacy and Cookie Policy.


Durham Research Online
You are in:

A new argument for moral error theory

Cowie, Christopher (2022) 'A new argument for moral error theory.', Noûs, 56 (2). pp. 276-294.

Abstract

Traditional arguments for moral error theory are based on identifying a problem with the metaphysics of moral properties. I provide a new argument that is based on the inconsistency of first‐order moral judgments. I illustrate this using impossibility results in population axiology.

Item Type:Article
Full text:Publisher-imposed embargo until 20 October 2022.
(AM) Accepted Manuscript
File format - PDF
(260Kb)
Status:Peer-reviewed
Publisher Web site:https://doi.org/10.1111/nous.12357
Publisher statement:This is the peer reviewed version of the following article: Cowie, Christopher (2022). A new argument for moral error theory. Noûs 56(2): 276-294, which has been published in final form at https://doi.org/10.1111/nous.12357. This article may be used for non-commercial purposes in accordance with Wiley Terms and Conditions for Use of Self-Archived Versions.
Date accepted:No date available
Date deposited:21 October 2020
Date of first online publication:20 October 2020
Date first made open access:20 October 2022

Save or Share this output

Export:
Export
Look up in GoogleScholar